MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK; PLATE, BONE
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign, therefore, a facility medwatch report will not be available.Foreign source: (b)(6).
 
Event or Problem Description
It was reported the screw slipped and could not be turned.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted on the screw and it showed significant damage at the cross-drive interface on the head of the screw.Functional testing was done for retention using a driver 01-7390 lot 048760 and bit 15-1196 lot 406650.The blade was inserted into the driver and the screw, then the assembly was lifted by the screw to verify the cross-drive feature could support the weight of the blade and driver.The screw failed this retention test.There will be no dhr review as the lot number remains unknown.There are no indications of manufacturing defects.For this part (95-6104) and the previous one year (from the notification date) regarding retention failure, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is excessive force was applied beyond what the screw is designed to encounter on the screw head during use.Potential contributing factors are using a worn or incorrect blade and incorrect alignment of the blade and screw as well as the patient¿s bone density.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10686759
Report Number0001032347-2020-00512
Device Sequence Number3208894
Product Code JEY
UDI-Device Identifier00841036056650
UDI-Public00841036056650
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-6104
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1